Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 15, 2021, 3:29 PM MDT for Elbert County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 3:29 PM MDT (21:29 UTC)
- Expired
- Jun 15, 2021, 4:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
County Elbert County, CO
The radar
The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -565 J/kg
- Mixed-layer LCL
- 3238 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777
WWUS85 KBOU 152129
SPSBOU
Special Weather Statement
National Weather Service Denver CO
329 PM MDT Tue Jun 15 2021
COZ046-152200-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
329 PM MDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT COUNTY UNTIL
400 PM MDT...
At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Agate, or 19 miles west of Limon, moving south at
10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Agate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 3925 10408 3931 10412 3931 10403 3935 10404
3933 10405 3932 10406 3932 10407 3934 10410
3932 10413 3937 10415 3940 10413 3941 10414
3939 10416 3941 10417 3949 10394 3933 10382
3923 10405
TIME...MOT...LOC 2129Z 338DEG 10KT 3935 10404
$$
RPKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:58 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 15, 1:58 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 158 PM MDT Tue Jun 15 2021 .SHORT TERM...(This evening through Wednesday) Issued at 155 PM MDT Tue Jun 15 2021 There is a pretty decent fetch of forest fire smoke riding up the ridge now getting into the northwestern quarter of Colorado. Currently at DIA the temperature is 3 degrees F warmer now then it was yesterday at this same time. It made it to 98 F yesterday. Today's record is 97 F. We should likely set a new one this afternoon. There is a Denver cyclone in place again today with southeasterly low level winds over the eastern 2/3rds of the plains. There is a tad of convective cloudiness developing over the southwestern and south central CWA right. Will leave the minor pops going for those areas early this evening. Models show the upper ridge to flatten out somewhat on Wednesday. As a result, the flow aloft becomes more zonal, but stays quite weak. There may be a bit more available moisture in the mountains and foothills on Wednesday so will leave in, or will go with, 10-20% pops there for late day. For temperatures, it may be a tad warmer tonight than last night with the smoke aloft coming. Wednesday's highs should be similar today's. .LONG TERM...(Wednesday night through Tuesday) Issued at 155 PM MDT Tue Jun 15 2021 Hot and dry, continuing to break a record or two on Wednesday and possibly Thursday, then a slow cooling trend towards normalcy this weekend. Ridge of high pressure centered over the four corners and extending northeast toward Minnesota at the beginning of the long term period will flatten thorugh mid week, then be pushed west as an upper low moving across southwest Canada digs into the eastern US. Lowering heights will support cooler temperatures, and return of northwest flow will bring chances for showers and thunderstorms back, mainly to the mountains. Temperatures Wednesday night will be similar to previous nights, running 10 degrees above normal. For Thursday the passage of a weak upper wave will swing a boundary through the northeast plains. Difficult to call it a cold front with no change to temperatures, but wind will shift around to northwest during the day. 700 mb temperatures remain around 18C, and model soundings not indicating any type of frontal inversion with a well mixed boundary layer up to 500 mb by the afternoon. A little more moisture in the mountains on Thursday mainly to the south of I-70 will support chance pops for Summit/Park/western Jefferson & Douglas counties. Inverted V sounding up to near 500mb and CAPE around 500 j/kg will be good for high based thunderstorms, virga, and possibly gusty winds. Max temps mid to upper 90s plains to 70s/80s mountains. Another weak wave on Friday, with a more impactful front on the plains, with 700 mb temps dropping from upper teens in the morning to lower teens by evening. Cooler air is shallow however, not reaching into the mountains. Forecast high temperatures on the plains only a few degrees warmer than the mountain parks. Chance for mountain thunderstorms, extending out onto the Palmer Divide. Through the weekend upper flow turns more northwesterly as the ridge shifts west. Chance for mountains thunderstorms again on Saturday, then drier air for Sunday to knock pops down a few points on that day. NW flow continues for the rest of the extended period. Another cold front on Sunday afternoon will bring cooler air for Monday, with highs only 80-85 on the plains and 70s mountain valleys, a relief from this week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 155 PM MDT Tue Jun 15 2021 Weak flow continues at DIA this afternoon. Models have southeast winds at DIA by late afternoon, then normal drainage patterns by 06Z. There will be no ceiling issues. && .HYDROLOGY... Issued at 155 PM MDT Tue Jun 15 2021 There is a slight chance of showers and thunderstorms over Park and southern Jefferson COunties as well as the Palmer Divide through about mid evening. They could produce brief heavy rainfall, but flash flooding is not expected. Low risk of burn area flooding through the end of the week. Mainly hot and dry, with chance for thunderstorms mainly south of I-70 and away from burn areas. Scattered thunderstorms spread further north Saturday, although storms should have forward motion and rainfall amounts light to keep flood risk low. Less moisture from Sunday onward, with widely scattered showers and thunderstorms and continued limited flood threat. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM....RJK LONG TERM.....Hanson AVIATION......RJK HYDROLOGY.....RJK/Hanson
Hazardous weather outlook, Jun 15, 11:06 AM MDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1106 AM MDT Tue Jun 15 2021 COZ030>051-161715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1106 AM MDT Tue Jun 15 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight The airmass today will remain hot today with temperatures well above seasonal normals. Isolated showers and thunderstorms can be expected for Park and southern Jefferson Counties also well as for the Palmer Ridge late this afternoon into early evening. Small hail and wind gusts to 40 mph are possible with the storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot and dry conditions are expected over the next few days, with the potential for record breaking heat Wednesday and Thursday. High temperatures on the plains will be close to 100 degrees. A cool front will bring some relief to the heat on Friday. Moisture may begin to increase for the latter half of the week, which would bring the return of isolated thunderstorms on Wednesday with increasing coverage Friday and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight.
In the hours before
Special weather statement, Jun 15, 3:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
329 PM MDT Tue Jun 15 2021
COZ046-152200-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
329 PM MDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT COUNTY UNTIL
400 PM MDT...
At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Agate, or 19 miles west of Limon, moving south at
10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Agate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 3925 10408 3931 10412 3931 10403 3935 10404
3933 10405 3932 10406 3932 10407 3934 10410
3932 10413 3937 10415 3940 10413 3941 10414
3939 10416 3941 10417 3949 10394 3933 10382
3923 10405
TIME...MOT...LOC 2129Z 338DEG 10KT 3935 10404
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:41 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 34 min |
| Jun 15, 4:14 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 31 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.